MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 CHEMISTRY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 CHEMISTRY SYSTEM
Model Number ADVIA 1800 CHEMISTRY SYSTEM
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc).Siemens dispatched a customer service engineer (cse) to the customer site.Siemens noted the liquid was dry and caused damage to the power supply and reagent reaction bath (rrv) controller.Siemens replaced the power supply, adjusted rrv, and verified the system's operation.Siemens is investigating the event.
 
Event or Problem Description
The customer spilled liquid on the advia 1800 chemistry system and alleged the feeling of current within the body while cleaning the spill.The customer contacted the siemens customer care center (ccc), and siemens instructed the customer to power off the system.There are no reports of patient intervention or adverse health consequences due to the liquid spill.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2022-00183 on 15-jun-2022.Additional information (11-jul-2022): siemens noted that a siemens customer service engineer (cse) replaced the power source and rrv (rotary reaction vessel) controller and adjusted the rrv to return the advia 1800 chemistry system to operation.The potential cause of the event is the operator spilling liquid on the system.The system performs as specified and requires no further evaluation.Additional information (13-jul-2022): the customer provided additional information regarding the event.There was no damage to other property.Only the advia 1800 chemistry system was affected.The liquid that spilled on the system was identified as diluted chlorine.The spill occurred on the system and on the floor and did not cause cross contamination or a slip, trip or fall.The operator was wearing personal protective "equipment" and did not seek medical assistance.The customer noted no delay in patient testing and result reporting because they have a backup advia 1800 chemistry system.Siemens updated section h6 (investigation findings and investigation conclusions) to include new codes.

Brand Name
ADVIA 1800 CHEMISTRY SYSTEM
Common Device Name
ADVIA 1800 CHEMISTRY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
rolando hualpa
511 benedict avenue
tarrytown, NY 10591
9143485874
MDR Report Key14700220
Report Number2432235-2022-00183
Device Sequence Number17815635
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800 CHEMISTRY SYSTEM
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown